FDA: ADHD Medication May Cause Hallucinations

Some ADHD drugs used to treat children with attention deficit may cause hallucinations and other psychiatric side effects, according to the FDA..

Monday January 26th - 3:26pm

The U.S. Food and Drug Administration recently analyzed 49 clinical studies of ADHD medications and found that the drugs may cause psychotic symptoms, even when the medications are taken as directed.

The number of noted psychotic side effects from the ADHD medications was small. However, there was a complete absence of such side effects when compared to placebo treatments. Psychotic symptoms ceased as soon as children stopped taking the ADHD medication.

Drugs included in the study include, Ritalin and Focalin XR, Adderall XR, the Daytrana patch, Concerta, Strattera, and Metadate CD.

Read more about the psychiatric side effects of ADHD drugs.

Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our Terms of Service and Privacy Policy.
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only. See additional information.
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018